Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 46, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 20, 2017, 2:44 AM MST. It took effect at Dec 20, 2017, 5:00 PM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2017, 2:44 AM MST (09:44 UTC)
- In effect from
- Dec 20, 2017, 5:00 PM MST
- Expired
- Dec 21, 2017, 5:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
714 WWUS75 KABQ 200944 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 244 AM MST Wed Dec 20 2017 NMZ502-513>515-201900- /O.NEW.KABQ.WI.Y.0046.171221T0000Z-171221T1200Z/ Chuska Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 244 AM MST Wed Dec 20 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 5 AM MST Thursday. * LOCATION...This includes the Chuska and Sangre de Cristo Mountains. * WINDS...Southwest at 25 to 35 mph with gusts near 50 mph. * TIMING...Winds will strengthen late this afternoon and persist through the overnight hours. * VISIBILITY...No visibility restrictions are expected. * LOCAL IMPACTS...Strong cross winds are possible on northwest to southeast oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
6 follow-up statements
179 WWUS75 KABQ 201859 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1159 AM MST Wed Dec 20 2017 NMZ502-513>515-210300- /O.CON.KABQ.WI.Y.0046.171221T0000Z-171221T1200Z/ Chuska Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 1159 AM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * LOCATION...This includes the Chuska and Sangre de Cristo Mountains. * WINDS...Southwest at 25 to 35 mph with gusts near 50 mph. * TIMING...Winds will strengthen late this afternoon and persist through the overnight hours. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on northwest to southeast oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
991 WWUS75 KABQ 202113 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 213 PM MST Wed Dec 20 2017 NMZ508-526-210500- /O.EXB.KABQ.WI.Y.0046.171221T1100Z-171222T0000Z/ Southwest Mountains-South Central Mountains- 213 PM MST Wed Dec 20 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM MST THURSDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 4 AM to 5 PM MST Thursday. * LOCATION...The high terrain of Catron, western Socorro, and Lincoln counties. This includes the San Francisco, Tularosa, Black, Magdalena, San Mateo, Sacramento, and Capitan mountains. * WINDS...Southwest at 25 to 35 mph with gusts near 50 mph. * TIMING...Winds will strengthen early Thursday morning and persist through the afternoon. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on northwest to southeast oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ502-513>515-210500- /O.CON.KABQ.WI.Y.0046.171221T0000Z-171221T1200Z/ Chuska Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 213 PM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * LOCATION...This includes the Chuska and Sangre de Cristo Mountains. * WINDS...Southwest at 25 to 35 mph with gusts near 50 mph. * TIMING...Winds will strengthen late this afternoon and persist through the overnight hours. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on northwest to southeast oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
952 WWUS75 KABQ 210422 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 922 PM MST Wed Dec 20 2017 NMZ502-513>515-211200- /O.CON.KABQ.WI.Y.0046.000000T0000Z-171221T1200Z/ Chuska Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 922 PM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * LOCATION...This includes the Chuska and Sangre de Cristo Mountains. * WINDS...Southwest at 25 to 35 mph with gusts near 50 mph. * TIMING...Strong winds will persist through the overnight hours. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on northwest to southeast oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ508-526-211200- /O.CON.KABQ.WI.Y.0046.171221T1100Z-171222T0000Z/ Southwest Mountains-South Central Mountains- 922 PM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM MST THURSDAY... * LOCATION...The high terrain of Catron, western Socorro, and Lincoln counties. This includes the San Francisco, Tularosa, Black, Magdalena, San Mateo, Sacramento, and Capitan mountains. * WINDS...Southwest at 25 to 35 mph with gusts near 50 mph. * TIMING...Winds will strengthen early Thursday morning and persist through the afternoon. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on northwest to southeast oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
298 WWUS75 KABQ 211016 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 316 AM MST Thu Dec 21 2017 ...STRONG WINDS OVER THE SOUTHERN MOUNTAINS...AND THE SOUTH CENTRAL...CENTRAL AND NORTHEAST HIGHLANDS TODAY... .A slowly approaching storm over southern Utah will bring strengthening winds aloft, which will mix down the surface today over our southern mountains and south central to northeast highlands. NMZ502-513>515-211130- /O.CAN.KABQ.WI.Y.0046.000000T0000Z-171221T1200Z/ Chuska Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 316 AM MST Thu Dec 21 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds have subsided below advisory thresholds, thus the wind advisory has been canceled. $$ NMZ523-524-529-211800- /O.EXA.KABQ.WI.Y.0046.171221T1100Z-171222T0000Z/ Central Highlands-South Central Highlands-Northeast Highlands- 316 AM MST Thu Dec 21 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 5 PM MST this afternoon. * LOCATION...The South Central, Central and Northeast Highlands. * WINDS...Southwest at 25 to 40 mph with gusts near 50 to 55 mph. * TIMING...Winds will strengthen early this morning and persist through the afternoon. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on northwest to southeast oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ508-526-211800- /O.CON.KABQ.WI.Y.0046.171221T1100Z-171222T0000Z/ Southwest Mountains-South Central Mountains- 316 AM MST Thu Dec 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...The mountains of Catron, western Socorro, and Lincoln counties. * WINDS...Southwest at 25 to 40 mph with gusts near 50 to 55 mph. * TIMING...Winds will strengthen early this morning and persist through the afternoon. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on northwest to southeast oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 40
394 WWUS75 KABQ 211753 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1053 AM MST Thu Dec 21 2017 NMZ508-523-524-526-529-220000- /O.CON.KABQ.WI.Y.0046.000000T0000Z-171222T0000Z/ Southwest Mountains-Central Highlands-South Central Highlands- South Central Mountains-Northeast Highlands- 1053 AM MST Thu Dec 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...The Southwest, South Central, Central and Northeast Highlands. * WINDS...Southwest at 25 to 40 mph with gusts near 50 to 55 mph. * TIMING...Winds will continue to strengthen through the late morning and persist through the afternoon. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on northwest to southeast oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
478 WWUS75 KABQ 212355 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 455 PM MST Thu Dec 21 2017 NMZ508-523-524-526-529-220100- /O.EXP.KABQ.WI.Y.0046.000000T0000Z-171222T0000Z/ Southwest Mountains-Central Highlands-South Central Highlands- South Central Mountains-Northeast Highlands- 455 PM MST Thu Dec 21 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Strong westerly winds will continue especially in the Clines Corners and Ruidoso areas for the next couple of hours before the passage of a cold front. Overall though winds should be slowly diminishing after sunset. Therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 20, 2:23 AM MST, 21 minutes earlier.
Area forecast discussion, Dec 20, 2:23 AM MST, 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 223 AM MST Wed Dec 20 2017 Resent to include Wind Advisory in the coordination section at bottom of discussions. .SYNOPSIS... Zonal flow aloft will develop and strengthen today, back to the southwest tonight and Thursday with a tight pressure gradient. This will result in breezy to windy conditions today through Thursday, with strong winds possible tonight over the Sangre de Cristo Mountains and Thursday over the southwest and south central mountains. A closed low over the four corners region Thursday will help produce rain and snow from Wednesday night through Thursday night while a couple of cold fronts combine to bring cooler weather. Dry northwest flow Friday into Saturday. Friday will be chilly while Saturday warms up some, except in the northeast where a back door cold front could blast in during the day. A little snow may fall in the northeast Saturday night. Sunday will be dry and chilly. Christmas Day will warm up a bit with lots of sunshine and mostly light winds. A storm could impact NM by the middle of next week. && .DISCUSSION... Today will be the last day with well above normal high temperatures. We are talking 10 to 20 degrees above normal in many locations. Lots of sunshine with breezy to windy conditions developing as well today. A wind advisory will be issued for portions of the northern mountains this afternoon and tonight. A storm over the Pacific Northwest will dive south southeast into southwest UT tonight and the four corners region Thursday. A couple of cold fronts will merge and bring significant cooling to the west and north. These areas will experience 10 to 25 degree colder highs Thursday. As for precipitation, snow will develop over the northwest tonight and spread east Thursday and Thursday night. There could be a few to several inches of snow in the northern mountains into the far northeast highlands. Will hold off on any winter weather advisories since impacts will not develop until Thursday. Dry northwest flow for Friday and Saturday with less wind. It will be cooler most areas Friday, then milder Saturday except in the northeast. This will be due to a strong back door cold front that should reach the northeast by noon Saturday. There is considerable model differences as to the timing of this front, making the temperature forecast tricky in the northeast Saturday. This front will continue south Saturday night with upslope flow possibly producing some light snow in the northeast. Sunday will be dry but chilly, the coldest day of the next seven. Christmas Eve temperatures will be chilly and Christmas morning cold. But lots of sunshine and mostly light winds will help highs climb 5 to 20 degrees higher than Sunday. A ridge of high pressure will build over NM Tuesday then quickly moves east as a deepening trough moves toward NM for the middle of next week. Models are way out of sync with this system. The GFS is strongest and slowest, with the trough axis still to our west late next week. The ECMWF doesnt even have a trough, while the CMC is in between the other two models. For now will lean toward the GFS and carry POPS for Tuesday night through Wednesday night. CHJ && .FIRE WEATHER... Above to well above normal temperatures will be the rule this afternoon as zonal flow returns aloft and a lee side surface trough strengthens. Dry conditions in the wake of the recent system combined with the warm temperatures will cause humidities to fall near or below 15 percent across the northeast quarter of the state, and between 15 and 25 percent elsewhere. Winds will pick up along and east of the central mountain chain as well. Where the strong winds and low humidities are juxtaposed, a few hours of critical fire weather conditions are expected. This area mainly lies between Las Vegas, Santa Rosa, Tucumcari and Conchas. Winds will continue to strengthen over mountain tops tonight and going into Thursday as the next storm system approaches the state. With moderate mixing on Thursday, these winds will spread onto lower elevations, mainly south of I-40, but the strongest winds are expected to remain along mountain tops where gusts may near or exceed 50 mph. The storm system also looks to bring some light snow to the north, as well as much colder temperatures. Friday's high temperatures will be up to 10 degrees below normal area wide. Saturday's temperatures warm up near normal, except potentially across the northeast. The latest model runs differ considerably on the timing of the next reinforcing shot of cold air. The GFS appears to be the fastest, arriving in the NE Saturday afternoon, but the ECMWF doesn't bring in the cold air until early Sunday morning. Regardless, Sunday's temperatures still look to be cold. However, the latest guidance is also trending warmer for Christmas Day. Ventilation looks to be fair to good today over and just downstream of the high terrain, with poor vent rates prevailing across the valleys. Vent rates improve Thursday for most areas, but begin to decline on Friday. 34 && .AVIATION... 06Z TAF CYCLE Northwest flow aloft will transition to wly and strengthen next 18-24 hrs with sfc lee trough developing and deepening. Increasing high clouds from nw to se over nrn and central NM aft 20/12Z. Wly wind gusts to 40 or 45 kts developing over the higher terrain along and north of Interstate 40 aft 20/18Z. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 51 27 39 11 / 0 10 40 5 Dulce........................... 51 20 40 8 / 0 30 50 20 Cuba............................ 50 24 40 13 / 0 0 30 10 Gallup.......................... 56 19 38 4 / 0 10 30 5 El Morro........................ 55 15 41 0 / 0 0 20 5 Grants.......................... 56 21 41 5 / 0 0 20 0 Quemado......................... 56 27 43 13 / 0 0 5 5 Glenwood........................ 58 31 48 21 / 0 0 5 0 Chama........................... 47 20 36 5 / 0 30 60 30 Los Alamos...................... 52 32 44 21 / 0 0 20 20 Pecos........................... 52 28 45 14 / 0 0 10 20 Cerro/Questa.................... 47 25 39 12 / 0 5 30 40 Red River....................... 40 23 31 7 / 0 5 30 50 Angel Fire...................... 46 17 39 -1 / 0 0 20 40 Taos............................ 51 19 44 5 / 0 0 20 30 Mora............................ 56 27 47 10 / 0 0 10 30 Espanola........................ 55 29 49 21 / 0 0 10 20 Santa Fe........................ 49 31 43 20 / 0 0 10 20 Santa Fe Airport................ 51 28 46 18 / 0 0 5 20 Albuquerque Foothills........... 53 32 50 21 / 0 0 5 5 Albuquerque Heights............. 54 33 50 23 / 0 0 5 0 Albuquerque Valley.............. 55 30 52 17 / 0 0 5 0 Albuquerque West Mesa........... 53 30 50 20 / 0 0 5 5 Los Lunas....................... 56 26 53 11 / 0 0 5 0 Rio Rancho...................... 54 31 50 21 / 0 0 5 5 Socorro......................... 58 30 57 22 / 0 0 5 0 Sandia Park/Cedar Crest......... 53 27 48 14 / 0 0 5 10 Tijeras......................... 51 26 48 14 / 0 0 5 5 Moriarty/Estancia............... 57 20 52 10 / 0 0 5 10 Clines Corners.................. 53 28 48 13 / 0 0 0 10 Gran Quivira.................... 54 30 50 18 / 0 0 0 5 Carrizozo....................... 57 35 55 22 / 0 0 0 0 Ruidoso......................... 60 33 56 20 / 0 0 0 5 Capulin......................... 61 27 41 8 / 0 0 30 40 Raton........................... 60 26 44 10 / 0 0 20 40 Springer........................ 63 28 51 13 / 0 0 10 30 Las Vegas....................... 59 30 48 12 / 0 0 5 20 Clayton......................... 66 31 41 15 / 0 0 10 10 Roy............................. 64 29 51 14 / 0 0 10 10 Conchas......................... 67 35 58 23 / 0 0 0 5 Santa Rosa...................... 65 33 59 21 / 0 0 0 5 Tucumcari....................... 70 34 60 18 / 0 0 0 5 Clovis.......................... 66 34 63 21 / 0 0 0 0 Portales........................ 67 33 65 20 / 0 0 0 0 Fort Sumner..................... 67 29 60 17 / 0 0 0 0 Roswell......................... 70 32 69 26 / 0 0 0 0 Picacho......................... 66 41 62 27 / 0 0 0 0 Elk............................. 63 38 59 25 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 5 PM this afternoon to 5 AM MST Thursday for the following zones... NMZ502-513>515. && 41
Hazardous weather outlook, Dec 19, 4:02 AM MST, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 402 AM MST Tue Dec 19 2017 NMZ501>540-201200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 402 AM MST Tue Dec 19 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thursday will be breezy to windy, with strong winds possible over the southwest and south central mountains. Thursday through Christmas Day will be cold with very cold wind chills Thursday night and Saturday night, ranging from 15 above zero to 15 below zero. Some accumulating snow is possible Wednesday night through Thursday night across northern areas, and over the weekend in the northern mountains and northeast. Snow amounts should be mostly light, with a few inches possible in the northern mountains with each snow event. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 40
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.